Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Norman, OK

June 3, 2005Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 3, 2005, 6:38 AM CDT for Knox County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2005, 6:38 AM CDT (11:38 UTC)
Expired
Jun 3, 2005, 7:15 AM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Knox County, TX

The radar

The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:55 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
3537 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:51 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 3, 2:51 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 AM CDT FRI JUN 3 2005

.DISCUSSION...
THE STRONG UPPER WAVE MOVING THROUGH EASTERN CHIHUAHUA EARLY THIS
MORNING WILL BRING STORMS INTO SOUTHWEST OKLAHOMA AND ADJACENT
PARTS OF NORTH TEXAS THIS MORNING. AS THE WAVE MOVES NORTHEAST
THROUGH THE MORNING, COOLING IS EXPECTED TO BE SUFFICIENT TO ALLOW
STORMS TO CONTINUE IN SOME FASION SOUTHWEST TO NORTHEAST ACROSS
OKLAHOMA TODAY. AN EXPECTED UPPER LEVEL JET STREAK THROUGH NORTH
TEXAS AND SOUTHWEST OKALHOMA SHOUD ENHANCE LIFT LATER THIS
MORNING. A LOW LEVEL-JET TONIGHT ACROSS CENTRAL OKLAHOMA SHOULD
INTERACT WITH REMAINING SYNOPTIC LIFT TO CAUSE MORE RAIN TONIGHT.

ONCE THIS WAVE DAMPENS AND PASSES SATURDAY MORNING, AN UPPER LOW
IN THE WESTERN TROUGH IS EXPECTED TO PASS ACROSS SOUTHERN CO AND
KS SATURDAY EVENING, ENHANCING RAIN CHANCES, MAINLY IN NORTHERN
OK. WEAK SOUTHWEST FLOW APPEARS LIKELY THROUGH EARLY NEXT WEEK
WITH MINOR WAVES DIFFICULT TO TIME. LOW POPS REMAIN IN THAT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  68  89  71 /  60  40  30  20
HOBART OK         85  67  90  69 /  50  30  30  20
WICHITA FALLS TX  85  69  92  71 /  60  30  20  20
GAGE OK           85  63  86  63 /  40  30  30  40
PONCA CITY OK     84  68  88  70 /  50  60  30  50
DURANT OK         84  70  90  72 /  50  40  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 3, 4:15 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CDT FRI JUN 3 2005

OKZ004>048-050>052-TXZ083>090-041200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF OKLAHOMA AND NORTH TEXAS.

LOCATION...
INCLUDES ALL OF NORTH TEXAS AND OKLAHOMA.

TIMING...
ANYTIME TODAY AND TONIGHT.

IMPACTS...
GOLFBALL SIZE HAIL AND 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.

DISCUSSION...
A VIGOROUS UPPER LEVEL DISTURBANCE WILL BEGIN INFLUENCING WESTERN
NORTH TEXAS AND SOUTHWEST OKLAHOMA EARLY THIS MORNING...BEFORE
TRACKING ACROSS THE REMAINDER OF THE AREA THROUGH MID AFTERNOON.
LIFT ASSOCIATED WITH THE DISTURBANCE IS EXPECTED TO WEAKEN THE CAP
SUFFICIENTLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP.
DESPITE LIMITED HEATING POTENTIAL...INSTABILITY AND VERTICAL WIND
SHEAR WILL BE SUFFICIENT FOR A FEW SEVERE STORMS...WITH QUARTER SIZE
HAIL AND 60 MPH WINDS POSSIBLE...ANYTIME AS THE DISTURBANCE PASSES.

THERE WILL BE A SECOND OPPORTUNITY FOR SEVERE THUNDERSTORMS FROM
LATE AFTERNOON INTO TONIGHT ACROSS WESTERN NORTH TEXAS...AND WESTERN
OKLAHOMA. IF TEMPERATURES CAN RISE SUFFICIENTLY ACROSS THIS AREA IN
WAKE OF THE UPPER LEVEL DISTURBANCE...CONVERGENCE ALONG CONVECTIVE
OUTFLOW BOUNDARIES...OR A DEVELOPING DRYLINE IN THE OKLAHOMA AND
TEXAS PANHANDLES...MAY BE SUFFICIENT FOR NEW DEVELOPMENT...WITH
THESE STORMS POSSIBLY CONTAINING GREATER INSTABILITY AND WIND SHEAR
TO SUPPORT SUPERCELLS...WHICH COULD CONTAIN GOLFBALL SIZE HAIL AND
70 MPH WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN ON SATURDAY AS A
STRONG UPPER TROUGH APPROACHES. THE BEST CHANCES WILL BE FROM LATE
AFTERNOON INTO THE EVENING...AS AN ASSOCIATED COLD FRONT AND DRYLINE
MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

AFTER SATURDAY...A LOW CHANCE OF THUNDERSTORMS EXISTS EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE
THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY

JAMES

In the hours before

Special weather statement, Jun 3, 6:17 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
617 AM CDT FRI JUN 3 2005

TXZ087-031130-
KNOX TX-
617 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF MUNDAY AT 617
AM CDT...MOVING NORTH AT 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:20 AM CDTSevere Thunderstorm WarningOUNCaddo40 min
Jun 3, 7:52 AM CDTSevere Thunderstorm WarningOUNCuster, Washita23 min
Jun 3, 10:42 AM CDTSevere Thunderstorm WarningOUNNoble48 min
Jun 3, 2:36 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa39 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningOUNAlfalfa28 min
Jun 3, 4:45 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant45 min
Jun 3, 4:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa33 min
Jun 3, 7:01 AM CDTSevere Thunderstorm WarningOUNFoard29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.